Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 47, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Sep 8, 2012, 3:44 AM EDT. It took effect at Sep 8, 2012, 9:50 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2012, 3:44 AM EDT (07:44 UTC)
- In effect from
- Sep 8, 2012, 9:50 PM EDT
- Expired
- Sep 9, 2012, 2:58 PM EDT
- In force
- 17 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
451 WHUS72 KCHS 080744 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 344 AM EDT SAT SEP 8 2012 AMZ374-081545- /O.NEW.KCHS.SC.Y.0047.120909T0000Z-120913T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 344 AM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
948 WHUS72 KCHS 081059 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 659 AM EDT SAT SEP 8 2012 AMZ374-081900- /O.CON.KCHS.SC.Y.0047.120909T0000Z-120913T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 659 AM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
058 WHUS72 KCHS 081331 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 931 AM EDT SAT SEP 8 2012 AMZ374-082145- /O.CON.KCHS.SC.Y.0047.120909T0000Z-120913T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 931 AM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
320 WHUS72 KCHS 081616 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1216 PM EDT SAT SEP 8 2012 AMZ374-090030- /O.CON.KCHS.SC.Y.0047.120909T0000Z-120913T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1216 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
193 WHUS72 KCHS 081900 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT SAT SEP 8 2012 AMZ374-090300- /O.EXT.KCHS.SC.Y.0047.120909T0300Z-120913T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 300 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 2 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 2 AM EDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
019 WHUS72 KCHS 090150 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 950 PM EDT SAT SEP 8 2012 AMZ350-091000- /O.EXB.KCHS.SC.Y.0047.120909T0150Z-120909T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 950 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-091000- /O.EXT.KCHS.SC.Y.0047.120909T0150Z-120913T0600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 950 PM EDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
256 WHUS72 KCHS 090737 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 337 AM EDT SUN SEP 9 2012 AMZ350-090845- /O.CAN.KCHS.SC.Y.0047.000000T0000Z-120909T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 337 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ374-091600- /O.EXT.KCHS.SC.Y.0047.000000T0000Z-120910T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 337 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
733 WHUS72 KCHS 091337 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 937 AM EDT SUN SEP 9 2012 AMZ374-092145- /O.CON.KCHS.SC.Y.0047.000000T0000Z-120910T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 937 AM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
572 WHUS72 KCHS 091619 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1219 PM EDT SUN SEP 9 2012 AMZ374-100030- /O.CON.KCHS.SC.Y.0047.000000T0000Z-120910T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1219 PM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
829 WHUS72 KCHS 091858 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 258 PM EDT SUN SEP 9 2012 AMZ374-092000- /O.CAN.KCHS.SC.Y.0047.000000T0000Z-120910T1600Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 258 PM EDT SUN SEP 9 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 1:46 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 8, 1:46 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 146 AM EDT SAT SEP 8 2012 .SYNOPSIS... WEAK HIGH PRESSURE WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC THROUGH TONIGHT WITH A SUBTLE TROUGH OF LOW PRESSURE PERSISTING INLAND. A COLD FRONT WILL APPROACH LATE SATURDAY AND MOVE SLOWLY THROUGH THE AREA THROUGH SUNDAY. STRONG HIGH PRESSURE WILL BUILD FROM THE NORTH IN WAKE OF THE FRONT AND PERSIST THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE UPPER LEVEL PATTERN SHOWS A WEAKENING TUTT LOW NE OF THE BAHAMAS...SHORT WAVE RIDGING ATOP THE AREA FROM THE MAIN ANTICYCLONE CENTERED NEAR THE OLD MEXICO AND US BORDER. THERE IS ALSO A DISTURBANCE IN THE NORTHERN GULF ASSOCIATED WITH REMNANT ENERGY FROM WHAT ONCE WAS ISAAC. AT THE SURFACE...THERE IS RIDGING FROM THE ATLANTIC ACROSS FL...WEAK TROUGHINESS LOCALLY AND WEAK LOW PRESSURE SOUTH OF NEW ORLEANS. A COLD FRONT IS ALSO NOTED IN THE CENTRAL STATES. THAT FRONT WILL SLIP TOWARD THE SE TONIGHT...WHILE THE SURFACE LOW IN THE GULF DRIFTS NE TONIGHT. CONVECTION HAS DISSIPATED ACROSS THE AREA...BUT COULD SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS DEVELOP OFFSHORE LATER TONIGHT WHERE THE BEST LOW LEVEL CONVERGENCE WILL OCCUR. IT/LL BE ANOTHER WARM AND STICKY NIGHT WITH OVERNIGHT LOWS MAINLY IN THE LOWER AND MIDDLE 70S. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/... SATURDAY/SATURDAY NIGHT...THE SYNOPTIC PATTERN WILL GO THROUGH A TRANSITION STAGE AS THE WEAK RIDGING ALOFT WILL GIVE WAY TO THE FORMATION OF A BROAD AND GRADUALLY AMPLIFYING TROUGH THAT WILL MOVE INTO THE EAST/SE STATES. THIS DEVELOPING TROUGH WILL FORCE THE PERSISTENT TUTT LOW IN THE SW ATLANTIC TO OPEN UP AND SHIFT EAST/NE...WHILE THE WEAK DISTURBANCE IN THE NORTHERN GULF OF MEXICO BECOMES ABSORBED INTO THE TAIL END OF THE TROUGH. THIS SCENARIO WILL ALLOW FOR A FAIRLY DECENT COLD FRONT TO HEAD SE TOWARD THE APPALACHIAN CHAIN SATURDAY...THEN INTO AREA SATURDAY NIGHT. THE FRONTAL PROGRESSION WILL SLOW AFTER IT CROSSES THE MOUNTAINS AS IT BEGINS ORIENTED PARALLEL TO THE FLOW ALOFT. MOISTURE WILL INCREASE IN ADVANCE OF THE FRONT...INITIALLY ON SATURDAY COMING FROM THE SW AS MOISTURE ASSOCIATED WITH THE GULF OF MEXICO FEATURE IS DRAWN NE AND SKIRTS THE SOUTHERN SECTIONS OF THE CWFA. THEN DEEPER MOISTURE ADVECTS INTO THE AREA SATURDAY NIGHT AS THE FRONT DRAW CLOSER...AND PWATS CLIMB TO 1.75-2.00 INCHES. IT LOOKS LIKE ANY EARLY MORNING CONVECTION SATURDAY WILL STAY OFFSHORE AS THE LOW LEVEL FLOW IS TOO MUCH OFFSHORE THE COAST. THUS WE/LL KEEP THE MORNING HOURS DRY...SHOWING COVERAGE INCREASING DURING THE AFTERNOON AS THE GULF MOISTURE STARTS TO WORK ITS WAY IN...AND INTERACTS WITH THE RESULTANT SEA BREEZE. WE/LL LIMIT POPS TO SLIGHT CHANCE NORTH AND CHANCE SOUTH SATURDAY AFTERNOON...BUT AS DEEPER MOISTURE POOLS AS THE FRONT APPROACHES SATURDAY NIGHT AND BETTER UPPER FORCING ARRIVES WE/LL INCREASE COVERAGE TO 50 PERCENT. THIS WILL BE A CONSERVATIVE FORECAST FOR SOME LOCATIONS...AND FIGURE THAT LATER FORECAST ISSUANCES WILL NEED TO RAISE POPS AT LEAST FOR PARTS OF THE AREA ONCE TRENDS BECOME MORE DEFINED. THERE IS LITTLE IF ANY HEIGHT FALLS SATURDAY AND SATURDAY NIGHT...THE BEST UPPER DIFFLUENCE REMAINS NORTH AND WEST WHILE THE INSTABILITY IS RATHER WEAK. WITH POOR MID LEVEL LAPSE RATES AND SBCAPES NO MORE THAN ABOUT 1200-1800 J/KG WE/RE NOT THAT IMPRESSED WITH THE SEVERE POTENTIAL. HOWEVER...LOW LEVEL LAPSE RATES SATURDAY AFTERNOON/EVENING AS AS HIGH AS 8-9C AND 0-6 KM BULK SHEAR DOES CLIMB AS HIGH AS 15-25 KT LATE SATURDAY INTO SATURDAY NIGHT. SO FOR THAT REASON WE CAN/T RULE OUT A FEW STRONGER STORMS...AND WITH BOUNDARY INTERACTIONS POSSIBLE AND DCAPES AS HIGH AS 800-1000 J/KG...WITH LINGERING MID LEVEL DRY AIR THERE IS A RISK OF STRONG WINDS. 850 MB TEMPS ARE FAIRLY UNIFORM AROUND 18C ACROSS THE AREA SATURDAY...AND WITH SOME COMPRESSIONAL HEATING AHEAD OF THE FRONT WE LOOK FOR MAX TEMPS A COUPLE OF DEGREES EITHER SIDE OF 90 AWAY FROM THE A SLIGHTLY COOLER BEACHES. EXTREMELY MUGGY CONDITIONS AS THE FRONT LIMPS TOWARD THE AREA SATURDAY NIGHT...WITH LOWS FROM SOME UPPER 60S IN ALLENDALE TO THE LOWER AND MIDDLE 70S ELSEWHERE. SUNDAY/SUNDAY NIGHT...A SHORT WAVE EMBEDDED WITHIN THE TROUGH ALOFT OVER THE EASTERN U.S. WILL PUSH THROUGH THE AREA DURING THE LATE MORNING/AFTERNOON HOURS...EVENTUALLY PUSHING THE SLOW MOVING COLD FRONT THROUGH AT THE SURFACE. ALTHOUGH DRIER AIR WILL ARRIVE IN WAKE OF THE FRONT AS A COOLER AND DRIER AIR MASS FROM CANADA BEGINS TO ARRIVE FROM THE NW...THERE ARE STILL SOME UNCERTAINTIES IN REGARDS TO THE TIMING SINCE THE FRONT INITIALLY WILL BE PARALLEL TO THE FLOW ALOFT. WE/LL SHOW SLIGHT CHANCE POPS NORTH AND NW TO CHANCE POPS SOUTH AND SE SUNDAY...THEN ONLY SLIGHT POPS FAR SE SUNDAY NIGHT. FURTHER REFINEMENTS WILL BE POSSIBLE PENDING THE PROGRESSION OF THE FRONT. AS 850 MB TEMPS FALL TO 14-16C ON SUNDAY...THEN DOWN A COUPLE OF MORE DEGREES CELSIUS SUNDAY NIGHT...THERE WILL EVENTUALLY BE A MORE NOTICEABLE CHANGE IN THE AIR. MAX TEMPS SUNDAY WILL BE IN THE MID AND UPPER 80S...AND MIN TEMPS SUNDAY NIGHT AT PRESENT WILL RANGE FROM LOWER 60S NW TIER TO THE MID AND UPPER 60S MOST ELSEWHERE. THE EXCEPTION WILL BE THE COASTLINE WHERE SOME LOWER 70S WILL BE COMMON. MONDAY...A DRY WEST AND NW FLOW WILL ENCOMPASS THE REGION AS CANADIAN HIGH PRESSURE SETTLES INTO THE EASTERN HALF OF THE NATION. PLENTIFUL SUNSHINE AND 850 MB TEMPS AROUND 12-13C WILL COMBINE WITH LOWER HUMIDITY LEVELS TO PROVIDE THE AREA WITH THE FIRST HINTS OF AUTUMN-LIKE WEATHER...WITH MAX TEMPS IN THE LOWER-MIDDLE 80S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... DRY AND COOLER CONDITIONS WILL PERSIST THROUGH MUCH OF NEXT WEEK AS HIGH PRESSURE REMAINS THE DOMINANT WEATHER FEATURE OVER THE SOUTHEASTERN UNITED STATES. LIGHT NORTH/NORTHEAST FLOW WILL KEEP SKIES MOSTLY SUNNY WITH OVERALL HIGH TEMPS IN THE MID 80S AND OVERNIGHT LOWS IN THE LOW/MID 60S. EXPECT A GRADUAL INCREASE IN MOISTURE LATE WEEK AS WINDS BECOME ONSHORE AROUND THE SOUTHERN BASE OF HIGH PRESSURE TO THE NORTHEAST. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... VFR CONDITIONS ARE EXPECTED TO PREVAIL AT KCHS AND KSAV THROUGH 06Z SUNDAY. THERE IS A LOW PROBABILITY THAT MVFR CEILINGS COULD DEVELOP FOR A FEW HOURS TOWARD DAYBREAK DUE TO STRATUS FORMATION. ISOLATED SHOWERS AND THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON...WITH SLIGHTLY BETTER COVERAGE EXPECTED ACROSS SOUTHEAST GEORGIA. AS A RESULT...HAVE INCLUDED A PROB30 GROUP FOR THUNDERSTORMS FROM 21-01Z AT ONLY KSAV. THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AS THE NIGHT PROGRESSES AHEAD OF A COLD FRONT...BUT IT IS VERY POSSIBLE THE BULK OF THE CONVECTION WILL OCCUR AFTER THE VALID TAF PERIOD SO WILL NOT INCLUDE MENTION IN THE FORECAST AT THIS TIME. EXTENDED AVIATION OUTLOOK...THERE IS MODERATE RISK OF MVFR/IFR CONDITIONS IN ASSOCIATION WITH A COLD FRONT LATE SATURDAY NIGHT/EARLY SUNDAY. OTHERWISE VFR CONDITIONS WILL PREVAIL. && .MARINE... TONIGHT...WEAK HIGH PRESSURE OVER THE SOUTHWEST ATLANTIC AND A SUBTLE TROUGH OF LOW PRESSURE INLAND WILL MAINTAIN A SOUTHWEST FLOW OVER THE COASTAL WATERS. SOME WEAK SURGING WILL KEEP WINDS UP AROUND 15 KT FOR THE REMAINDER OF THE NIGHT. SWELL GENERATED FROM TROPICAL CYCLONE LESLIE...WITH PERIODS OF AROUND 12 SECONDS...WILL CONTINUE TO IMPACT THE WATERS AND EXPECT SEAS TO REMAIN 2-4 FT WITHIN 20 NM AND UP TO 5 FT ACROSS THE OUTER GEORGIA WATERS. SATURDAY/SATURDAY NIGHT...THE PRESSURE GRADIENT WILL TAKE ON A TIGHTER FORM AS IT INCREASES BETWEEN AN UPSTREAM COLD FRONT AND WEAK ATLANTIC HIGH PRESSURE. WHILE MIXING IS TEMPERED BY THE WARM ADVECTION...WE STILL LOOK FOR SW WINDS TO CLIMB AS HIGH AS 13-18 KT SATURDAY AND 15-20 KT MUCH OF SATURDAY NIGHT. THE WAVE SPECTRUM WILL BE COMPRISED OF BOTH LONG PERIOD SWELL ENERGY AND SHORT PERIOD WIND DRIVEN WAVES. CONFIDENCE AND PROBABILITIES ARE NOT HIGH ENOUGH TO ISSUE ANY SCA FOR THE OUTER GA WATERS...BUT THERE COULD BE SOME 6 FOOTERS ARRIVING NEAR 50 OR 60 NM OFF THE SE GA COAST LATE SATURDAY INTO SATURDAY NIGHT. FOR THE MOST PART IT LOOKS LIKE SEAS WILL MAX OUT AT 3-5 FEET. MARINERS ARE ADVISED THAT SOME STRONGER T-STORMS ARE POSSIBLE OUT AHEAD OF THE FRONT...WITH GUSTY WINDS...HEAVY RAINS AND LIGHTNING STRIKES TO OCCUR. SUNDAY/SUNDAY NIGHT...THE COLD FRONT WILL GRADUALLY PUSH THROUGH THE COASTAL WATERS...ALLOWING FOR WINDS TO CLOCK AROUND FROM WEST AND NW EARLY SUNDAY TO THE NORTH AND NE BY LATE SUNDAY INTO SUNDAY NIGHT. WIND SPEEDS SUNDAY WILL BE NO MORE THAN ABOUT 10-13 KT...BUT COOL ADVECTION SUNDAY NIGHT AND MODEST PINCHING AS HIGH PRESSURE BUILDS FROM THE NW WILL ALLOW FOR SPEEDS TO INCREASE TO AROUND 12-17 KT. SEAS WILL BE CAPPED AT 5 FEET...STILL THE MIXTURE OF LONG PERIOD SWELLS AND SHORT PERIOD WIND DRIVEN WAVES. MONDAY...THERE WILL EXIST ENOUGH OF A GRADIENT BETWEEN THE DEPARTING COLD FRONT AND A 1023 MB HIGH CENTERED OVER THE OHIO VALLEY TO GENERATE NORTH TO NE WINDS AS HIGH AS 15-20 KT. THIS FAVORABLE FETCH IN TURN WILL ALLOW FOR SEAS TO BUILD ANOTHER FOOT...AND MARGINAL SCA/S WILL BE POSSIBLE ESPECIALLY ACROSS AMZ374. TUESDAY THROUGH WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS MAY LINGER THROUGH MID-WEEK OVER OUTER GEORGIA WATERS WHILE NORTH/NORTHEAST FLOW PERSISTS IN THE CIRCULATION AROUND STRONG HIGH PRESSURE TO THE NORTH. RIP CURRENTS...A CONTINUATION OF LONG PERIOD SWELLS FROM TC LESLIE WILL IMPACT THE BEACHES AGAIN ON SATURDAY...RESULTING IN A MODERATE RISK OF RIP CURRENTS. THE RISK WILL REMAIN ELEVATED INTO AT LEAST EARLY NEXT WEEK WITH LINGERING SWELL ENERGY AND EVENTUALLY A NE FETCH DEVELOPING. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JAQ SHORT TERM...33 LONG TERM...DPB AVIATION...JAQ MARINE...JAQ/RJB
Hazardous weather outlook, Sep 7, 3:13 PM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 313 PM EDT FRI SEP 7 2012 GAZ117-119-139-141-SCZ048>051-081915- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 313 PM EDT FRI SEP 7 2012 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. RIP CURRENTS...THE COMBINATION OF A DEVELOPING ONSHORE FLOW AND CONTINUED SWELL ENERGY FROM DISTANT TROPICAL CYCLONE LESLIE WILL MAINTAIN AN ENHANCED RISK FOR RIP CURRENTS INTO AT LEAST EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-081915- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 313 PM EDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Sep 7, 10:53 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1053 PM EDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 2 W MONTGOMERY 31.95N 81.15W
09/07/2012 CHATHAM GA EMERGENCY MNGR
TREE AND POWER LINE DOWN AT COFFEE BLUFF AND COFFEE
VILLA ROAD.
&&
EVENT NUMBER CHS1200765
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:11 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Sep 8, 3:16 PM EDT | Special Weather Statement | CHS | McIntosh | 29 min |
| Sep 8, 3:36 PM EDT | Special Weather Statement | CHS | Bulloch, Effingham | 54 min |
| Sep 8, 3:55 PM EDT | Special Weather Statement | CHS | Liberty, Long | 35 min |
| Sep 8, 1:28 PM EDT | Special Weather Statement | CHS | Charleston | 47 min |
| Sep 8, 4:26 PM EDT | Special Weather Statement | CHS | Hampton | 64 min |
| Sep 8, 5:03 PM EDT | Special Weather Statement | CHS | Colleton | 57 min |
| Sep 8, 5:43 PM EDT | Special Weather Statement | CHS | Dorchester | 62 min |
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.